Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Binghamton, NY

May 4, 2025Lackawanna County, Susquehanna County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at May 4, 2025, 7:25 PM EDT for Lackawanna County, Susquehanna County, Wayne County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2025, 7:25 PM EDT (23:25 UTC)
Expired
May 4, 2025, 10:30 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Lackawanna County, PA, Susquehanna County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 69 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 7:30 PM EDTRAIN 1.84Richmondale, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WGUS51 KBGM 042325
FFWBGM
PAC069-115-127-050230-
/O.NEW.KBGM.FF.W.0002.250504T2325Z-250505T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
725 PM EDT Sun May 4 2025

The National Weather Service in Binghamton has issued a

* Flash Flood Warning for...
  Northeastern Lackawanna County in northeastern Pennsylvania...
  Southeastern Susquehanna County in northeastern Pennsylvania...
  Northwestern Wayne County in northeastern Pennsylvania...

* Until 1030 PM EDT.

* At 725 PM EDT, Doppler radar indicated heavy rain across the 
  warned area. Between 1.5 and 2.5 inches of rain has already fallen 
  and the West Branch Lackawaxen in Aldenville is rising rapidly. 
  The current stage is near 5 feet and flooding starts to occur at 
  6.5 feet. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Carbondale, Forest City, Mayfield, Waymart, Union Dale, Prompton, 
  Starrucca, Pleasant Mount, Shehawken, Starlight, Hiawatha, 
  Vandling, Ararat, Browndale, Uniondale, Aldenville, Orson, 
  Burnwood, Lakewood and Richmondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4194 7535 4187 7526 4186 7526 4186 7525
      4182 7520 4157 7534 4154 7556 4180 7557

FLASH FLOOD...RADAR INDICATED

$$

Kistner
1 follow-up statement
196 
WGUS71 KBGM 050227
FFSBGM

Flash Flood Statement
National Weather Service Binghamton NY
1027 PM EDT Sun May 4 2025

PAC069-115-127-050237-
/O.EXP.KBGM.FF.W.0002.000000T0000Z-250505T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lackawanna PA-Susquehanna PA-Wayne PA-
1027 PM EDT Sun May 4 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT THIS EVENING FOR 
NORTHEASTERN LACKAWANNA, SOUTHEASTERN SUSQUEHANNA AND NORTHWESTERN 
WAYNE COUNTIES...

The heavy rain is coming to an end and flooding is no longer 
expected to pose a threat.

&&

LAT...LON 4194 7535 4187 7526 4186 7526 4186 7525
      4182 7520 4157 7534 4154 7556 4180 7557

$$

Kistner

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 4, 7:11 PM EDT, 14 minutes earlier.

Area forecast discussion, May 4, 7:11 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
711 PM EDT Sun May 4 2025

.SYNOPSIS...
An upper level low will remain in place through Wednesday with
frequent rain showers, clouds, and cooler temperatures. A cold
front on Thursday will be followed by yet another upper level
low to end the work week with additional scattered showers around.
The weather is expected to finally dry out by next weekend with
seasonable temperatures as high pressure builds overhead.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
215 PM Update

Unsettled, wet weather with periods of rain and embedded
thunderstorms will continue through this forecast period as a
slow moving upper level low gradually moves east toward the
region.

Another round of moderate to locally heavy rainfall and
embedded t'storms is now moving north from the Mid-Atlantic into
the area, and will persist into the evening hours. Rainfall
amounts between a half to one inch are expected now through
midnight. Otherwise, areas of fog and drizzle will continue
outside of the steady rain. Will need to watch for locally
excessive rainfall late this evening across the area as WPC
maintains a marginal risk for excessive rainfall and isolated
flash flooding through tonight over the entire area.

The steady rain lifts north and east across the Catskills and
Mohawk Valley region overnight into the predawn hours early
Monday morning; the rain gradually weakens and tapers off to
scattered showers or drizzle toward daybreak. There will again
be areas of fog, some locally dense especially over the higher
elevations.

Current trends for Monday continue to show more in the way to
isolated to scattered showers Monday morning; increasing in
coverage to scattered or numerous Monday afternoon, along with a
better chance for t'storms as temperatures are warmer than
today; giving more instability. A corridor of 500-800 J/Kg of
MLCAPE develops along and west of an Auburn--Binghamton and
Scranton line. There will also be 20-25 kts of deep layer shear
so a few thunderstorms are again expected, and some could
produce locally heavy rainfall and/or gusty winds.

Highs on Monday reach the mid-60s to lower 70s...about 5-8
degrees warmer than today, this is due to the potential for at
least some partial breaks in the overcast from time to time.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
325 PM Update:

The upper level low west of our area that has been influencing
our weather the last few days will speed up a bit and get much
closer to our region during the day on Tuesday. With a stronger
southerly flow advecting in moist Atlantic moisture, coverage of
showers (and perhaps a few thunderstorms) will be more
widespread on Tuesday, although right now it appears the
heaviest rain will be east of our area/closer to the coast.
PWATs are not necessarily impressive (generally around one
inch), so widespread flooding is not expected at this time.
Still cannot rule out some isolated flooding issues due to the
wet pattern we are currently in.

Coverage of showers diminishes somewhat Tuesday night with the
loss of diurnal heating, but there will still be some showers
around. By Wednesday, the upper low will finally transition to
more of an open wave and start to kick out to the east. There
will still be the potential for scattered showers and possibly a
thunderstorm on the backside of the departing low, especially
Wednesday afternoon and east of I-81), but overall coverage of
showers is expected to be considerably less than the early week
timeframe.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
325 PM Update:

While the long term period initially looked to feature a drying
trend (which is still on the table), latest trends in the model
guidance is hinting at a second upper level low dropping down
into the region Thursday into Friday, which would actually
result in an increasing chance of showers once again. In fact,
some guidance such as the 12Z ECMWF keeps showers around all the
way through Saturday, before drying out on Sunday. For now,
opting to remain with the NBM PoPs due to the high degree of
uncertainty, which resulted in slight chance to low-end chance
PoPs for Thursday though the weekend. However, if the current
trend continues, PoPs may need to be significantly increased
with future forecast updates, especially for the Friday/Saturday
timeframe.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
220 PM Update

Widespread restrictions continue with areas of fog and periods
of rain expected. Upper level low will continue to bring period
of IFR or lower restrictions at times over the entire period.

CIGs do not improve much until tomorrow afternoon, when they
are expected to come up to MVFR fuel alternate at most of our
taf sites by 16-18z.

Winds will be light and variable, turning more easterly and
remaining light overnight into Monday morning. By Monday
afternoon east winds increase between 8-15 kts with gusts around
20 kts expected.

Outlook...

Monday night through Tuesday...Rain showers and isolated
thunderstorms each day with associated restrictions.

Wednesday and Thursday...Scattered showers and isolated
thunderstorms will still be around the area under an upper level
low pressure system. Restrictions possible.

Friday...A few isolated to scattered showers are possible, with
brief restrictions.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MJM
NEAR TERM...MJM
SHORT TERM...BJG
LONG TERM...BJG
AVIATION...MPK
Hazardous weather outlook, May 4, 3:06 PM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
306 PM EDT Sun May 4 2025

NYZ009-015>018-036-037-051915-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
306 PM EDT Sun May 4 2025

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ022>025-044>046-055-051915-
Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga-
306 PM EDT Sun May 4 2025

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Showers and scattered thunderstorms may produce locally heavy
rainfall this evening into tonight. There is a marginal risk for
excessive rainfall and isolated flash flooding may occur if any
storms train over the same location.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ056-057-062-PAZ038>040-043-044-047-048-072-051915-
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Pike-Southern Wayne-
306 PM EDT Sun May 4 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Showers and scattered thunderstorms may produce locally heavy
rainfall this evening and tonight. There is a marginal risk for
excessive rainfall and isolated flash flooding may occur if any
storms train over the same location.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and scattered thunderstorms may produce locally heavy
rainfall again on Monday. There is a marginal risk for excessive
rainfall and isolated flash flooding may occur if any storms train
over the same location.

There is a low probability for widespread hazardous weather for the
rest of the week through Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

In the hours before

Local storm report, May 4, 4:25 PM EDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Binghamton NY
425 PM EDT Sun May 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Tstm Wnd Dmg     1 N Monterey            42.31N 77.05W
05/02/2025                   Schuyler           NY   NWS Storm Survey

            NWS damage survey confirms a microburst near
            Monterey with peak wind speeds of 85 mph.
            Multiple properties damaged, including
            collapse of wooden garage, major loss of a
            metal and wooden barn, major loss of metal
            roofing on another barn, and a hole from a
            2-inch diameter branch that punctured
            through two doors of a house. Multiple small
            holes on siding of a house, from copious
            amounts of wind-driven hail of at least one
            inch in diameter. The focused microburst
            ended around 6:22 PM EDT, though additional
            pockets of damage continued to the east.

&&

MDP
Local storm report, May 4, 4:37 PM EDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
437 PM EDT Sun May 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Dmg     Odessa                  42.33N 76.81W
05/02/2025                   Schuyler           NY   NWS Storm Survey

            Several 1 to 2 foot diameter limbs down,
            with small uproots, in Odessa area.
            Radar-estimated time.

0645 PM     Tstm Wnd Dmg     1 NNW Alpine            42.33N 76.73W
05/02/2025                   Schuyler           NY   NWS Storm Survey

            Numerous uprooted trees and some elevated
            trunk snaps. One large tree fell through a
            barn roof and wall. Radar-estimated time.

&&
Local storm report, May 4, 6:43 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
643 PM EDT Sun May 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Flash Flood      2 NE Walton             42.18N 75.11W
05/04/2025                   Delaware           NY   911 Call Center

            Water running out of East Brook banks over
            County Road 22.

&&
Local storm report, May 4, 6:49 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
649 PM EDT Sun May 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Flash Flood      2 NE Walton             42.18N 75.11W
05/04/2025                   Delaware           NY   911 Call Center

            Corrects previous flash flood report from 2
            NE Walton. Water over roadway from overflow
            of side ditches.

&&

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.